Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

How is painful granuloma treated? Having calcified granuloma in hip probably caused by steroid injections

I have a calcified granuloma in my hip probably caused from steroid inj. 2 yrs ago. It fels like a marble and hurts all the way down the side of the leg clear to the knee . What is the usual treatment plan whe the granuloma is so painful? The nodule just popped up about a month ago. I have been on Forteo for about nine months. I can t even rest at night unless I take something for pain. I have SLE as well
Asked On : Mon, 23 Jul 2012
Answers:  2 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychologist 's  Response
Dec 2015
Welcome to HCM
We understand your concerns

I went through your problem description. You most like are a victim of stress related anxiety. Body pain, lethargy, sleeplessness, tired after good sleep, loss of apetite all correspond o this.

About the lump, it can be allowed to be checked by a physician for its diagnosis. In the meanwhile why worry? Simple lump or swelling may not cause you any harm. Understand it ith the help of your physician.

Having excess time for thinking causes all the troubles of somatoform disorders. 'Idle mind is devil's workshop'. Change priorities. Prepare for future and career and that should put you in good spirit. Do consult a psychologist for further advice.

Hope this clears your doubts. Available for further clarifications.
Good luck.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Ayurveda Specialist Dr. Munish Sood's  Response
1. Granuloma is a group of immune cells that form when the body is trying to eliminate foreign substances and if for some reason the body is unable to remove them then a group of cells are formed around the foreign substance to protect the body [calcified granuloma suggests a granuloma with calcium deposits.They typically cause no signs or symptoms and they don't require any treatment.] presently if it is giving pain [infection??] then initially a conservative treatment is followed by keeping the area clean, with local antibiotic ointment and systemic oral antibiotics along with anti allergic are prescribed. [see your Doctor regarding that].

2.An injection granuloma occurs when a medication is inadvertently injected into the fat rather than the muscle, if there is no relief,you may need to have it excised and repaired properly. This can only be decided after proper examination of the lesion by a surgeon.

3. Forteo [teriparatide] is a recombinant parathyroid hormone used to treat osteoporosis by increasing new bone formation [ Forteo increased bone density by an average 2.6% in total hip] which means that you were deficient with serum calcium or Vitamin D and diseases like Paget's disease, high levels of calcium and alkaline phosphatase,hyperparathyroidism;or kidney stones were ruled out.

1. because you are taking forteo in injectable form it can also further aggravate the problem.
2. teriparatide caused an increase in the incidence of osteosarcoma [malignant bone tumor] that was dependent on dose and treatment (9 months) duration, thus make check with your Surgeon regarding this possibility also.
3. make sure that SLE is not causing inflammatory arthritis of the hip and causing pain [evaluate with a orthopedic surgeon or Rheumatologist] because people with LUPUS are on long term steroid medicines which may destroy the ball of the hip and cause avascular necrosis.
Answered: Fri, 18 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor